Ask a doctor

Smiling Looks Odd After Botox In Chin, Will It Subside?

I posted a question about bumps after chin botox a few wks ago.The problem resolved in a few days, and yesterday my Dr. indicated that there was still movement on one side of my chin. He injected 10 units. No swelling like last time, but I am getting some strange contouring of the muscles when I make certain facial expressions (looks ok with smiling with mouth closed, but looks weird when I grin). Hoping this just an initial problem of uneven uptake of Botox and will smooth like last time?

Doctor Answers (15)

Smiling Looks Strange after Botox

+3

Hi SF.  It sounds like there may have been too many units used.  Tobetter evaluate you, before and after pictures would be required.  But when we are working around the mouth and chin, very small amounts of Botox are required.  We will even accept shorter duration just to make sure we do not encounter exactly the same problem you are describing.  

When you say he injected 10 units as a follow up, this would indicate to us that there was more used initially, which sounds like too much around the chin or mouth.  

Web reference: http://www.celibre.com/botoxInjections.aspx

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Effect of chin Botox

+3
This could result from injection technique and infiltration. The dose is not an insignificant one. The problem should resolve or weeks or months but, if this has occurred on more than one occasion, you may want to consider an alternative method of facial rejuvenation.
New York Plastic Surgeon
5.0 out of 5 stars 8 reviews

Chin botox and smile asymmetry

+2

the added 10 units might have affected one of the depressor muscles of the lip which are revealing their Botox effect not at rest, but when you try to smile. Often in this setting, the other side which wasn't treated, or not treated to the same extent, does lower normally but the affected side doesn't, making an asymmetric mouth shape when attempting smiling.

Web reference: http://www.thenyac.com/botox/index.html

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Not a charming chin?

+2

Botox in the chin as well as laterally in the depressors can be an extremely effective tool for softening over-exaggerated muscle activity. Botox drifting into adjacent muscle groups is not uncommon and tends to increase with the dose. It can make you look a bit strange if it overshoots, but in the right patient, a precise placement can make for a stunning improvement!

Personally, I tend to be a bit more of a 'chicken' with use of Botox in these particular areas and use minimal doses, but not having seen you and evaluated your needs, it is only conjecture! The good news is that it will wear off and hopefully sooner vs. later. Best Regards!

KC

Los Gatos Plastic Surgeon
5.0 out of 5 stars 2 reviews

Smiling Looks Odd After Botox In Chin, Will It Subside?

+2

Sounds like the Botox may have weakend the depressor muscles of the lower lip whichg would affect the smile.  Botx effects will slowly wear over the next few months.

Web reference: http://www.drfpalmer.com

Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Yes, it will all go away within a few months.

+2

The chin can have bizarre movements if the Botox is not administered artfully.  An additional touch up by a knowledgeable injector can smooth out the results.

Salt Lake City Dermatologic Surgeon
4.5 out of 5 stars 9 reviews

Botox can help with chin dimpling

+2

and can also be used for the muscles that pull down the corners of the lips.  However, there are muscles in the chin which depress the lower lip, and if they are treated with the Botox, it may make your smile lessened on the lower portion.  Give it 2 weeks and if it still looks odd, check back with your doctor to see which muscles are involved.  Luckily it will begin to wear off in 6 weeks.  Best to you

Chicago Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Botox diffusion into the lip depressors

+2

There is a chance that in injecting the Botox into the mentalis or chin muscles that it diffused into some of the muscles that depress or lower the lip when smiling.  This can lead to an uneven smile.  This does wear off in 3-4 months, when the Botox effect goes away.

Philadelphia Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

We call this doubling down.

+2

I am so sorry you are having a problem with chin BOTOX.  Yes properly done with a tiny amount of BOTOX, this treatment is very effective for eliminating chin dimples.  Get too much of a good thing and you look like a stroke victim.  Your injector is not a rocket scientist.  The end point is not paralysis but aesthetic improvement.  Despite resolution of the issue, they still had to inject you will more BOTOX-makes no sense.  Now you have a problem.  Sure it will resolve.  Howe will you feel if it takes 4 months to resolve.  How will your principle director feel if you show up for rehearsals looking like you have a stroke?  My suggestion: avoid this treatment and this injector next time.

Web reference: http://www.lidlift.com

Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

Smile

+2

Yes The Botox effect will wear off. This an area of injectio that has a much hgher risk than the areas of the upper third of the face

Web reference: http://www.drbray.com

Los Angeles Facial Plastic Surgeon
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...